CSN Login
Members Online: 14

Regland

Josie60's picture
Josie60
Posts: 81
Joined: Jul 2012

Because of the dehydration and vomiting that put me in hospital for six days, my oncologist added regland into my nausea pill mix. I don't think it's a long term addition but if I remember, others have had problems with this drug. Should I be concerned or what should I be looking for?

TerryV's picture
TerryV
Posts: 915
Joined: Jul 2011

Josie,

My sister was given Reglan because she has a stomach that is slow to empty. While she was on it, she became very nervous about leaving her home. Driving for any distance would set off a panic attack that would necessitate pulling over for 5 or 10 minutes to calm down. This would happen frequently during trips of any length, so it took her forever to go anywhere - not to mention the dread and fear of the trip and the panic.

I believe that she also mentioned being easily aggitated while on Reglan. She removed herself from this drug after those experiences and life returned to normal for her.

Not everyone suffers from these side effects. Perhaps you will be one of the lucky ones that has no issues.

Hugs!

Terry

paul61's picture
paul61
Posts: 1107
Joined: Apr 2010

Josie,

I am a bit hesitant to post this response because I don't want to plant any negative suggestions. I personally never read any of the "potential side effects" lists of the medications I take because it seems if I read them I seem to develop one of the "potential side effects". You know, power of suggestion :)

However, a number of people have reported issues with anxiety and depression while taking Regland. I am sure if you discuss this with your oncologist he will say "thousands of people have taken Regland with no negative side effects". "The FDA would not not approve it if it were dangerous".

That being said, over the last two years I have seen a number of people report issues. Of course, with all the challenges of the side effects of chemotherapy; anxiety and depression are relatively common. I would just say if you find yourself with unexplained anxiety, difficulty sleeping, and depression I would not wait too long to discuss the issue with your oncologist. There are other medications to deal with gastric motility.

Best Regards,

Paul Adams
McCormick, South Carolina

DX 10/22/2009 T2N1M0 Stage IIB
12/03/2009 Ivor Lewis
2/8 through 6/14/2010 Adjuvant Chemo Cisplatin, Epirubicin, 5 FU
Two year survivor

Life may not be the party we hoped for, but while we are here we might as well dance!

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

There are a lot of side effects. They put me on it but I was hesitant about taking it after reading all the side effects. My body decided for me, first dose came up immediately never took it. So sometimes you have to go with your gut about whether to take it or not. I have heard good and bad about it. Good luck!!
Donna70

birdiequeen's picture
birdiequeen
Posts: 329
Joined: Mar 2011

My husband experienced side effects from Regland. He was pacing the floor, couldn't sleep, and lost his will to survive. We final figured out it was this medication. His doctor put him on an alternative medication for motility that we order from Canada. He is doing much better, but some of his side effects did not go away completely. Make sure your care giver is watching for any change in behavior and get off this medication right away if you show any changes. In my book it is bad stuff, but I have read a few stories of successful use.

Sunshine_50
Posts: 10
Joined: Sep 2012

I have heard and read about side effects...some have a really rough time on this medication but not everyone.
I have watched my dad lose alot of weight this week with nausea and retching and inability to eat. He is in hospital on a cocktail of drugs, i dont even know which ones. They gave him steroids at one point that sent his blood pressure through the roof, and then had to do something else to bring it down. A medicine for something else gave him twitchy legs and hands, but then he took a muscle relaxant that made him dopey and less interested in eating!
If you've been through a rough patch, you gotta take some of these stronger meds in the short term to sort you out so you can continue this battle. Just be aware of changes in behaviour or mood or anything else, and report to your doctor.
I am not sure how you will go on this medicine - i just wanted to give another perspective. Being violently ill is absolutely horrible! For you and for your loved ones. I hope this helps and you dont have many side effects and instead you feel better soon.

Sunshine_50
Posts: 10
Joined: Sep 2012

sorry double post

Ladylacy
Posts: 476
Joined: Apr 2012

You need to goggle Reglan. There have been a lot of problems reported with it. Many years ago I took it and had no problems. My stomach doctor asked me about taking it again since I seemed to have a lot of bile in my stomach. He told me that he didn't like to put his patients on it anymore, but that the choice would be up to me. I declined because I had heard and read about the problems. Of course, the older we get drugs have different reactions on our bodies.

I would goggle it before deciding to take it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network